Alert archive / Wyoming / High Wind Warnings in 2018
High Wind Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Mar 29, 2018, 7:46 PM MDT for 4 counties in Wyoming. It took effect at Mar 30, 2018, 9:00 AM MDT. It was in force for 15 hr. 42 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2018, 7:46 PM MDT (01:46 UTC)
- In effect from
- Mar 30, 2018, 9:00 AM MDT
- Expired
- Mar 31, 2018, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 9:25 AM MDT | NON-TSTM WND GST 57 | 15 Nne Centennial, WY | THIS IS WYDOT SITE STROUSS HILL. |
| Mar 30, 9:30 AM MDT | NON-TSTM WND GST 57 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOOPER COVE. |
| Mar 30, 10:25 AM MDT | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 39 MPH. |
| Mar 30, 10:35 AM MDT | NON-TSTM WND GST 60 | Arlington, WY | SUSTAINED WIND 48 MPH. |
| Mar 30, 11:00 AM MDT | HIGH SUST WINDS 40 | Arlington, WY | |
| Mar 30, 11:00 AM MDT | HIGH SUST WINDS 41 | 7 Ese Arlington, WY | |
| Mar 30, 11:00 AM MDT | NON-TSTM WND GST 58 | 15 Nne Centennial, WY | THIS IS WYDOT SITE STROUSS HILL. |
| Mar 30, 11:35 AM MDT | NON-TSTM WND GST 57 | Arlington, WY | SUSTAINED WIND 45 MPH. |
| Mar 30, 11:44 AM MDT | NON-TSTM WND GST 60 | 11 Sse Garrett, WY | THIS IS RAWS SITE DODGE CREEK. |
| Mar 30, 12:35 PM MDT | NON-TSTM WND GST 59 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 44 MPH. |
| Mar 30, 12:44 PM MDT | NON-TSTM WND GST 58 | 11 Sse Garrett, WY | THIS IS SITE DODGE CREEK RAWS. |
| Mar 30, 12:50 PM MDT | HIGH SUST WINDS 42 | 7 Nw Elk Mountain, WY | THIS IS WYDOT SITE HALLECKN RIDGE. |
| Mar 30, 12:53 PM MDT | HIGH SUST WINDS 40 | Rawlins, WY | |
| Mar 30, 1:00 PM MDT | NON-TSTM WND GST 58 | 8 S Chugwater, WY | THIS IS WYDOT SITE BEAR CREEK SUSTAINED WIND 49 MPH. |
| Mar 30, 1:00 PM MDT | NON-TSTM WND GST 60 | Arlington, WY | SUSTAINED WIND 44 MPH. |
| Mar 30, 1:05 PM MDT | HIGH SUST WINDS 45 | 11 Ssw Hanna, WY | THIS IS WYDOT SITE DANA RIDGE. |
| Mar 30, 1:15 PM MDT | NON-TSTM WND GST 60 | 7 Nw Elk Mountain, WY | THIS IS WYDOT SITE HALLECK RIDGE. SUSTAINED WIND 50 MPH. |
| Mar 30, 1:20 PM MDT | NON-TSTM WND GST 61 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPEROVE. SUSTAINED WIND 45 MPH. |
| Mar 30, 1:40 PM MDT | HIGH SUST WINDS 41 | 11 Ssw Hanna, WY | THIS IS WYDDOT SITE DANA RIDGE. |
| Mar 30, 1:40 PM MDT | NON-TSTM WND GST 61 | 11 Sse Garrett, WY | THIS IS RAWS SITE DODGE CREEK. |
| Mar 30, 1:53 PM MDT | HIGH SUST WINDS 43 | Rawlins, WY | |
| Mar 30, 2:00 PM MDT | NON-TSTM WND GST 69 | Arlington, WY | ARLINGTON WYDOT SENSOR. SUSTAINED AT 53 MPH. |
| Mar 30, 3:00 PM MDT | NON-TSTM WND GST 61 | Bordeaux, WY | |
| Mar 30, 3:01 PM MDT | NON-TSTM WND GST 59 | Arlington, WY | |
| Mar 30, 3:01 PM MDT | NON-TSTM WND GST 61 | 14 Ne Centennial, WY | |
| Mar 30, 3:44 PM MDT | NON-TSTM WND GST 72 | 11 Se Garrett, WY | |
| Mar 30, 4:11 PM MDT | NON-TSTM WND GST 61 | 15 Nne Centennial, WY | |
| Mar 30, 4:40 PM MDT | HIGH SUST WINDS 43 | 1 Ese Buford, WY | BUFORD EAST WYDOT SENSOR. AVERAGE SUSTAINED WIND FOR PAST HOUR ENDING AT 440 PM MDT. PEAK GUST 57 MPH. |
| Mar 30, 4:44 PM MDT | NON-TSTM WND GST 68 | 11 Sse Garrett, WY | |
| Mar 30, 5:20 PM MDT | NON-TSTM WND GST 53 | 16 E Horse Creek, WY | |
| Mar 30, 5:20 PM MDT | NON-TSTM WND GST 58 | Buford, WY | |
| Mar 30, 7:00 PM MDT | NON-TSTM WND GST 51 | 11 Ssw Hanna, WY | |
| Mar 30, 7:00 PM MDT | NON-TSTM WND GST 51 | 14 Ne Centennial, WY | |
| Mar 30, 8:00 PM MDT | NON-TSTM WND GST 52 | 16 E Horse Creek, WY | |
| Mar 30, 8:01 PM MDT | NON-TSTM WND GST 52 | Buford, WY | |
| Mar 30, 8:01 PM MDT | NON-TSTM WND GST 59 | 14 Ne Centennial, WY | |
| Mar 30, 8:30 PM MDT | NON-TSTM WND GST 64 | 4 S Crystal Lake Campgr, WY | REMOUNT WYDOT SITE. SUSTAINED AT 50 MPH. GUST 62MPH AT 905 PM. |
| Mar 30, 8:50 PM MDT | NON-TSTM WND GST 63 | 16 Wsw Cheyenne, WY | OTTO WYDOT SITE. GUST 58MPH AT 925 PM. GUST 58MPH AT 1005PM. |
| Mar 30, 9:01 PM MDT | NON-TSTM WND GST 52 | 23 W Cheyenne, WY | |
| Mar 30, 9:06 PM MDT | NON-TSTM WND GST 60 | 14 Ne Centennial, WY | |
| Mar 30, 9:06 PM MDT | NON-TSTM WND GST 60 | Buford, WY | |
| Mar 30, 9:30 PM MDT | NON-TSTM WND GST 58 | 10 Wsw Cheyenne, WY | MP 353 WYDOT SITE. GUST TO 58 MPH AT 1015 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940 WWUS75 KCYS 300146 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 746 PM MDT Thu Mar 29 2018 ...HIGH WINDS EXPECTED OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING ON FRIDAY... WYZ106-110-301200- /O.UPG.KCYS.HW.A.0023.180330T1500Z-180331T0300Z/ /O.NEW.KCYS.HW.W.0024.180330T1500Z-180331T0600Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 746 PM MDT Thu Mar 29 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 AM Friday to midnight MDT Friday night. The High Wind Watch is no longer in effect. * TIMING...9 AM MDT Friday until 12 AM MDT Friday Night. The strongest winds are expected to occur during the late afternoon and early evening hours on Friday. * WINDS...West 35 to 45 MPH with occasional gusts to 60 MPH. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-301200- /O.NEW.KCYS.HW.W.0024.180330T1500Z-180331T0600Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 746 PM MDT Thu Mar 29 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 AM Friday to midnight MDT Friday night. The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 AM Friday to midnight MDT Friday night. The High Wind Watch is no longer in effect. * TIMING...9 AM MDT Friday until 12 AM MDT Friday Night. The strongest winds are expected to occur during the late afternoon and early evening hours on Friday. * WINDS...West 35 to 45 MPH with occasional gusts to 60 MPH. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
3 follow-up statements
567 WWUS75 KCYS 300748 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 148 AM MDT Fri Mar 30 2018 ...HIGH WINDS EXPECTED OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING TODAY... WYZ106-110-116-117-302300- /O.CON.KCYS.HW.W.0024.180330T1500Z-180331T0600Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 148 AM MDT Fri Mar 30 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 AM Friday to midnight MDT Friday night. * TIMING...9 AM Today through This Evening. The strongest winds are expected to occur during the late afternoon and early evening hours. * WINDS...West 35 to 45 MPH with occasional gusts to 60 MPH. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Hahn
082 WWUS75 KCYS 301957 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 157 PM MDT Fri Mar 30 2018 ...HIGH WINDS TO CONTINUE THROUGH THIS EVENING FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ106-110-116-117-310600- /O.CON.KCYS.HW.W.0024.000000T0000Z-180331T0600Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 157 PM MDT Fri Mar 30 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * TIMING...Through Midnight Tonight. The strongest winds are expected to occur during the late afternoon and early evening hours. * WINDS...West 35 to 45 MPH with occasional gusts to 60 MPH. * IMPACTS...Mainly to transportation. Potentially dangerous travel for light weight and high profile vehicles, including light loaded semis and camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
652 WWUS75 KCYS 310557 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1157 PM MDT Fri Mar 30 2018 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE SOUTHEAST WYOMING WIND PRONE AREAS... WYZ106-110-116-117-310700- /O.EXP.KCYS.HW.W.0024.000000T0000Z-180331T0600Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1157 PM MDT Fri Mar 30 2018 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... West to northwest winds sustained 25 to 35 mph with gusts to 50 mph will shift to the northwest and diminish tonight as a cold front pushes south through the wind prone areas. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 29, 2:25 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Mar 29, 2:25 PM MDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
225 PM MDT Thu Mar 29 2018
.SHORT TERM...(This evening through Saturday night)
Issued at 225 PM MDT Thu Mar 29 2018
Tonight...Isolated to scattered rain and snow showers likely will
come to an end by early this evening, with drier air invading our
counties. Another cold morning anticipated for Friday morning
with minimum temperatures in the 20s.
Friday...Brisk northwest flow aloft prevails with strengthening low
and mid level flow suggesting a possible high wind event for the
Arlington and Bordeaux areas. Still not enough confidence to upgrade
to a high wind warning, thus will leave this for the evening and
midnight shifts to consider. Considerably warmer with more sunshine
and downslope west winds aiding in the warming trend.
Friday night...Next strong push of cold air moves across much of our
counties in the wake of a Canadian origin cold front. Will see a
chance of light snow behind the cold front, roughly north of a
Douglas to Alliance line.
Saturday...Considerably colder in the wake of the Canadian origin
cold front and with strong surface high pressure in control, aiding
in moist upslope flow. With a shortwave trough aloft moving overhead
along the upper jet, most areas will see occasional periods of snow
with 1 to 3 inches of accumulations in some locations near the
Southern Laramie Range.
Saturday night...Continued decent chance for light snow, especially
east of Interstate 25, with some light accumulations expected,
perhaps an inch or two in some spots. Continued cold with minimum
temperatures mainly in the lower to middle 20s.
.LONG TERM...(Sunday through Thursday)
Issued at 225 PM MDT Thu Mar 29 2018
Easter Sunday now looking dry and milder as the surface boundary
retreats eastward with the departing surface high over the Great
Plains. GFS looks a little too aggressive with the warming so
went a bit under that. Quite mild on Monday ahead of the next
upper trough that will move over the northern Rockys. This system
will move into the northern plains Monday night pushing a decent
cold front across the CWA and bring some rain/snow showers to
mainly northern parts of the CWA into Tuesday morning. Warmer and
mainly dry weather return again Weds and Thursday with just some
mtn snow showers Weds in association with a weak impulse moving
across the area. There will also be some breezy to windy periods
given the rather energetic mid-level flow.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday)
Issued at 1127 AM MDT Thu Mar 29 2018
MVFR cigs will affect much of the Panhandle this afternoon before
becoming VFR this evening. Scattered showers will also move across
much of se Wy and the Panhandle this afternoon. VFR expected
areawide tonight into Friday morning.
&&
.FIRE WEATHER...
Issued at 225 PM MDT Thu Mar 29 2018
Minimal concerns based on expected winds and humidities.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Friday morning through Friday evening for
WYZ106-110.
NE...None.
&&
SHORT TERM...RUBIN
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RUBINHazardous weather outlook, Mar 29, 10:29 AM MDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1029 AM MDT Thu Mar 29 2018 WYZ101>119-301100- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1029 AM MDT Thu Mar 29 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered rain and snow showers will continue today. Little or no addiitonal snow accumulation is expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Winds will increase Friday, with potentially strong winds for the wind prone areas including Arlington and Bordeaux. A High Wind Watch is in effect from 9 AM through 9 PM Friday. A strong cold front will bring colder temperatures and scattered rain and snow showers this weekend. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-301100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 1029 AM MDT Thu Mar 29 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Scattered rain and snow showers will continue today. Little or no addiitonal snow accumulation is expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A strong cold front will bring colder temperatures and scattered rain and snow showers this weekend. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:02 PM MDT | Winter Storm Warning | CYS | Albany, Carbon | 42 hr |
Nearby
High Wind Warnings in Wyoming, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.